Paracetamol toxicity is caused by excessive use or overdose of the analgesic drug paracetamol (called acetaminophen in North America). Mainly causing liver injury, paracetamol toxicity is one of the most common causes of poisoning worldwide.
The signs and symptoms of paracetamol toxicity begins within hours of overdose, and consists of nausea, vomiting, pallor, and sweating. Treatment is aimed at removing the paracetamol from the body and replacing glutathione. Activated charcoal can be used to decrease absorption of paracetamol if the patient presents for treatment soon after the overdose; the antidote acetylcysteine acts as a precursor for glutathione, helping the body regenerate enough to prevent damage to the liver.
We researched this topic for you and found the following best online resources. They are categorized into basic, advanced, and research level based on the extent of information you need. You will be taken to the respective websites by pressing on the links below.
https://www.jci.org/articles/view/59755. American Society of Clinical Investigation. The mechanism underlying acetaminophen-induced hepatotoxicity in humans and mice involves mitochondrial damage and nuclear DNA fragmentation by Mitchell R. McGill,1 Matthew R. Sharpe,2 C. David Williams,1 Mohammad Taha,2 Steven C. Curry,3 and Hartmut Jaeschke1.